MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MONOPTY; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MONOPTY; BIOPSY INSTRUMENT
Model Number 121816
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation as well as photo was provided for review.The investigation of the reported event is currently underway.(expiry date: 11/2022).
 
Event or Problem Description
It was reported that prior to the biopsy procedure, the device allegedly self activated.The procedure was completed using another device.There was no patient contact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one monopty disposable core biopsy instrument was returned for evaluation.During visual inspection, the sample appeared clean.The stylet and cannula were in their initial positions (not retracted).There were no visual anomalies noted on the device.Upon functional testing by twisting the rotational knob once, the cannula retracted and locked into place.The rotational knob was turned once more and the device self activated.The device was not able to be fully primed.Priming of the device was attempted again however when the rotational knob was turned the second time the device self activated.During microscopic evaluation, one of the stylet tangs was noted to be bowed inward.The measurement of the stylet tang width was not within the acceptable range.Based on the findings, the investigation is confirmed for the reported self activation issue.The definitive root cause could not be determined based upon available information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: d4 (expiry date: 11/2022),g3, h6 (method).H11: h6 (result and conclusion).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.

Brand Name
MONOPTY
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11918561
Report Number2020394-2021-01149
Device Sequence Number10974111
Product Code KNW
UDI-Device Identifier00801741084645
UDI-Public(01)00801741084645
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number121816
Device Catalogue Number121816
Device Lot NumberREEZ0674
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2021
Initial Date Received by Manufacturer 05/12/2021
Supplement Date Received by Manufacturer07/13/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;